Can My Son Use Heroin Whilst On A Subutex Program?
Posted: April 14, 2017, 1:03 PM


Posts: 4
Joined: April 14, 2017



My son is on a dosage of 6 mg of subutex daily. We have just found out that he was using a year ago, whilst on the program. He seems to be very knowledgeable about his meds and happy to continue. Sometimes he seems really unwell and I don't know if I am looking for something that isn't there. I worry every single minute and it is causing terrible strain on all the family. He tells me that his subutex is a blocker and that he isn't using again. I look for the signs all the time but I cannot tell the difference any more. I want to believe him, he is with a great support environment, counselling etc. I just feel lost with it all and I need to be able to trust him. I have severe bipolar and the stress is making me feel really ill. I need to get something to hold onto so that I know everything is going as it should.
  Top
Posted: April 14, 2017, 10:09 PM


Posts: 733
Joined: October 5, 2015



Hi Nelli, I see no one has noticed your post yet but someone will soon, hopefully! I don't know much about Subutex other than what I've read under the Suboxone Message Board which is up on your left of here. I believe they are similar in what they do. If you want to learn more about Subutex then type in your google search engine " Can heroin be used while taking 6 mg of Subutex" and something will come up there also. I believe when they want to do heroin they will come off the Subutex for anywhere from 48-72 hours and then they can do heroin. But it takes so many hours clean off Subutex to get the "nod" their high! But there is still dangers of ODing. Maybe what you see of him being sick is him going through withdrawals to come off the Subutex to get clean long enough to do heroin and vice versa. Best to read up as much as you can on these two places and see if that answers any of your questions because I'm just telling you what I read. Hope things get better for you. Good luck! Mary.

This post has been edited by Mandm on April 14, 2017, 10:47 PM
  Top
Posted: April 15, 2017, 9:20 AM


Posts: 4
Joined: April 14, 2017



Thank you so much, your comment is really helpful and I will follow up on the information as you say. It makes sense to me. Thank you.
  Top
Posted: April 15, 2017, 5:32 PM


Posts: 733
Joined: October 5, 2015



Hi Nelli, Your welcome! I'm glad I could help you. I hope it's not withdrawals and he's just getting used to his medicine but you know what? There's no harm in reading all you can about it and hopefully you'll find out what's going on. Take care. Mary.
  Top
Posted: April 15, 2017, 9:05 PM


Posts: 59
Joined: March 26, 2017



Hi hope all is well. From my experience buprenorphine can be hard on an individual. The side effects are many..it would be very difficult to know if he is using. Even for a experienced addict like myself he could hide it from me if it were my kid..He sounds compliant..does he inject smoke or snort?
  Top
Posted: April 17, 2017, 10:20 AM


Posts: 4
Joined: April 14, 2017



Hi there, thank you for your kind answer. My son has injected for a number of years. He visits the pharmacist every day for his medication. He has seemed unwell and requested that his subutex be increased back up from 4 mg to 6 mg. He is afraid that if it continues at a lower level that he will want to use again. The aim is to reach abstinence so that he can join a twelve week recovery programme (coming home every night) to cope with the psychological addiction. He has offered us to see his drug charts and clean results every time they are taken. I think that I look for signs that probably aren't there but we just found out that he was using again, a year ago. I'm not sure how he did it, but he ended up in hospital because we gave him an ultimatum. He also ha an abscess in his groin that was treated. He is my lovely son an I would do anything to help him. Its not easy here at home. His bedroom looks trashed and he can be hard to understand. I do understand probably more than most however as I have severe bipolar affective disorder and I know how withdrawal from meds can almost kill. I just wanted to see whether or not he could use and hide it, whilst on the programme. As you say, it is impossible to tell. I have been advised to let it go and to just trust the process. Its so hard though.

  Top
Posted: April 17, 2017, 11:41 PM


Posts: 59
Joined: March 26, 2017



Hi again. Good to hear sounds ulke things are getting better. When I would stop taking meds so I could use heroine I wouldn't feel much different. Sometimes I actually felt better. Then do some heroine. If it's once in a while like 1 or 2 screw ups a week then it would be hard to tell. But I feel it takes months to feel better. It's been 2 months since I quit and I feel like crapp. I hear some small fails is part of the healing process.sounds like he hurt his veins.injecting is so hard on the body. Hang in there.
  Top
Posted: April 18, 2017, 1:09 PM


Posts: 4
Joined: April 14, 2017



Thank you for sharing your experiences with me. It really does help. I think I need to take a step back and make our home happy and safe instead of looking for evidence of slips all the time. My son is almost 31 but its been a hard 10 years. He has lost so much of his young adult life. I will do my best to keep going. I really do appreciate your support.
  top of page  Top